Alert archive / California / Gale Warnings in 2024
Gale Warning 23, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Mar 29, 2024, 3:04 AM PDT. It took effect at Mar 29, 2024, 7:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2024, 3:04 AM PDT (10:04 UTC)
- In effect from
- Mar 29, 2024, 7:00 AM PDT
- Expired
- Mar 29, 2024, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
452 WHUS76 KEKA 291004 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PDT Fri Mar 29 2024 PZZ475-291815- /O.EXT.KEKA.SC.Y.0038.000000T0000Z-240329T1400Z/ /O.UPG.KEKA.GL.A.0013.240329T1800Z-240330T0400Z/ /O.NEW.KEKA.GL.W.0023.240329T1400Z-240330T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 12 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 7 AM this morning to 7 PM PDT this evening. For the Small Craft Advisory, until 7 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-291815- /O.EXT.KEKA.SC.Y.0038.000000T0000Z-240329T2200Z/ Pt St George to Cape Mendocino out 10 nm- 304 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-291815- /O.EXT.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-291815- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.GL.A.0014.240331T0000Z-240331T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 304 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 40 kt and seas 8 to 13 feet. For the Gale Watch, north winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
5 follow-up statements
203 WHUS76 KEKA 291346 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 646 AM PDT Fri Mar 29 2024 PZZ475-292200- /O.EXP.KEKA.SC.Y.0038.000000T0000Z-240329T1400Z/ /O.CON.KEKA.GL.W.0023.240329T1400Z-240330T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 646 AM PDT Fri Mar 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... * WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-292200- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.CON.KEKA.GL.A.0014.240331T0000Z-240331T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 646 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 40 kt and seas 8 to 13 feet. For the Gale Watch, north winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-292200- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240329T2200Z/ Pt St George to Cape Mendocino out 10 nm- 646 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-292200- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 646 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
343 WHUS76 KEKA 291553 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 AM PDT Fri Mar 29 2024 PZZ455-300000- /O.UPG.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.EXB.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 853 AM PDT Fri Mar 29 2024 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-300000- /O.EXT.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 AM PDT Fri Mar 29 2024 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...East winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-300000- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.CON.KEKA.GL.A.0014.240331T0000Z-240331T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 853 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 9 feet. For the Gale Watch, north winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-292200- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240329T2200Z/ Pt St George to Cape Mendocino out 10 nm- 853 AM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...East winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
338 WHUS76 KEKA 292121 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 221 PM PDT Fri Mar 29 2024 PZZ455-475-300400- /O.CON.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 221 PM PDT Fri Mar 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...East winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-300530- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240329T2200Z/ /O.EXB.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 221 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 9 to 11 feet. For the Gale Watch, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from Saturday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-300530- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.EXT.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 221 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from Saturday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
022 WHUS76 KEKA 292206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 PM PDT Fri Mar 29 2024 PZZ450-300615- /O.EXP.KEKA.SC.Y.0038.000000T0000Z-240329T2200Z/ /O.CON.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Fri Mar 29 2024 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Saturday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-475-300400- /O.CON.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Fri Mar 29 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...East winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-300615- /O.CON.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.CON.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. For the Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from Saturday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
128 WHUS76 KEKA 300428 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 928 PM PDT Fri Mar 29 2024 PZZ455-301230- /O.EXP.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T1000Z/ /O.NEW.KEKA.SC.Y.0040.240331T0000Z-240331T1100Z/ /O.NEW.KEKA.GL.W.0024.240331T1100Z-240401T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 4 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 2 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the first Small Craft Advisory, east winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet. For the second Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 4 AM Sunday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 4 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301230- /O.EXP.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T1000Z/ /O.NEW.KEKA.SC.Y.0040.240331T0000Z-240331T0600Z/ /O.NEW.KEKA.GL.W.0024.240331T0600Z-240401T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 11 PM SATURDAY TO 2 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the first Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet. For the second Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM Saturday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM to 11 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-301230- /O.EXP.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T0600Z/ /O.UPG.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ /O.NEW.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas around 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Saturday to 2 AM PDT Monday. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301230- /O.UPG.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ /O.NEW.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 928 PM PDT Fri Mar 29 2024 ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Saturday to 2 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 28, 3:25 PM PDT, 11 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 3:25 PM PDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
325 PM PDT Thu Mar 28 2024
.SYNOPSIS...Showers activity will continue to wind down this
afternoon and evening. A second round of wind and gusty showers
will hit the southern half of the area on Friday with cool and
clearing conditions through the weekend.
&&
.DISCUSSION...Post-frontal scattered showers and isolated
thunderstorms continue moving east-northeast across the area this
afternoon, especially over areas farther north of Mendocino
County. Snowfall amounts as of 3500 feet have been very light feet
on highway 36 this afternoon. Showers activity are expected to
wind down late this afternoon and evening.
IR satellite imagery depicts an amplifying upper level
trough/deepening cutoff low stalled over the NEPAC this
afternoon, while a secondary and stronger Pacific Storm rotate
around the cutoff. This secondary low system will continue to move
southward and quickly strengthen as approaches the California
Coast Friday afternoon, absorbing the current cutoff low. Showers
will begin to increase in coverage Friday morning becoming
stratiform precipitation Friday afternoon along the warm sector of
the low. Moderate to locally heavy periods of rainfall is
forecast for the southern portion of the CWA Friday afternoon and
evening. While light precipitation is expected for the rest of
the forecast area. Additional rainfall ranging from 0.3 to 1 inch
is most likely from this system, with heavier amounts farther
southern portion of Mendocino and Lake County. Wind turning east
through the event will generally focus rain along higher terrain
and rain shadow lower elevation areas such as Clear Lake itself.
Increasing east-southeast winds are expected Friday afternoon and
evening, mainly focused over Mendocino and Lake counties. Gusts
from 30 to around 40 mph are are expected over the coastal
headland and exposed ridges as result. However, with the
easterly winds may aid in funneling gusty winds in Lake County.
The National Blend of Models (NBM) 90-95th percentile (high end)
indicates gusts around 45mph in Lake County, with strongest winds
over the higher elevation. Continued evaluation is needed for
Wind Advisory criteria. /ZVS
.LONG TERM... (FROM PREVIOUS DISCUSSION) Cold air will advect
alongside the low as it travels south, brining chilly nights in
the 40s through the weekend. That said, stubbornly cloudy skies
will inhibit widespread frost and valley fog formation until at
least Sunday morning, when the coldest and clearest conditions are
most likely. As the low moves east, it will help enhance the
pressure gradient with high pressure building over the east
Pacific. This will allow for strong northerly wind right along
shore and just offshore Sunday into early next week. Thanks to the
wind's consistency, NBM already show high confidence in northerly
wind gusts of 25 to 35 mph hitting shore Sunday. That said,
generally stable conditions and weak winds aloft (associated with
the high pressure) will most likely inhibit any wind advisory
level gusts (45 mph).
Model ensembles show high confidence (80%) of at least a couple days
of high pressure dominated warm and clear days early next week with
strong onshore flow in exposed areas. There is much more
divergence by mid next week, however. Most (80%) of cluster ensemble
members show a trough moving onshore sometime between next Wednesday
and Friday, but the exact strength and impact of the trough varies
widely. Only about 30% of ensemble members show the trough produce
impactful rain and wind. (more than 1 inch and gusts over 45 mph)
/JHW
&&
.AVIATION...Post-frontal, on-going showers have continued to have lingering
impacts at the Taf sites today. CEC to experience gusty surface
winds today plus VCTS in the mid-late morning. Cig/Vis generally
remained VFR. ACV continued with breezy winds and occasional bouts
of MVFR from mid-late morning. UKI, through early afternoon,
remained a little "Topsy-Turvy" as numerous showers moved across
the terminal. Conditions briefly dropped into IFR. Basically,
shower activity will taper through the evening...especially north
of Cape Mendocino. Offshore, another low pressure system, and
associated frontal boundaries, will dip south and have a greater
impact over Mendocino and UKI Friday morning; lowering Cig/Vis can
be expected with substantial precipitation. /TA
&&
.MARINE...A steep mid-period swell peaked this afternoon around 15
feet at 14 to 15 seconds. Combined with southerly wind wave energy,
significant wave heights reached 18-19 feet. Winds and seas will
diminish overnight before a shortwave drives a progressive surface
low south along the CA coast. The trajectory of this low will
dictate the enhancement and orientation of winds heading into the
weekend. Winds will turn southeasterly and increase in the southern
waters early Friday afternoon, likely generating a brief period of
gale gusts in the outer waters. Winds will gradually turn to the
east/northeast Friday night into Saturday as the low dips south of
Point Arena, with wave heights persisting at 8-10 feet throughout. A
tightening pressure gradient between the northeast quadrant of the
low and an offshore ridge building into the waters will gradually
generate increasing northerly winds on Saturday. Saturday night into
Sunday holds the greatest chance of gale or potentially storm force
gusts, beginning in the northern waters and extending south. Wind
waves are expected to respond quickly with wave heights 15-17 feet
possible early Sunday morning. Winds and seas will likely remain
elevated through the weekend before a reprieve to start next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Friday for PZZ450-470-
475.
Small Craft Advisory until 3 PM PDT Friday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:04 AM PDT | Gale Watch | EKA | 18 hr | |
| Mar 29, 3:05 AM PDT | Wind Advisory | EKA | Lake, Mendocino | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.